Our numbers and our management change over time, Danielle. Sometimes we can find out why, sometimes we can't. You were diagnosed a bit over two years ago so you might be coming out of your honeymoon period. Whatever the reason is you need more insulin. I would start by either raising your basal systematically a bit at a time for two hours before the high period. You can also do basal testing which is another approach that might work more quickly. Once your basal is working to bring your numbers more in range between meals you can start working on your I:C ratios, again changing them a bit at a time until you come in range. Your ISF will also need to be reevaluated.
I wouldn't change my pump or even my insulin as the first step. First step would be to try totally new area for your infusion set (in case you are having absorption problems) then go ahead and tweak your doses. I definitely wouldn't wait until you see an endo in March to get your doses in line to control your blood sugar.
last few weeks for me have been a mess, terribly high bloodsugars and nothing is working, I am so confused.
Danielle, maybe you could latch onto a Diabetic Teaching Center in a nearby hospital to guide you in raising the basals in your pump. Your Endo isn't the only one available. When going off honeymoon, you sometimes even have to take some short acting insulin by syringe to pull down the highs a bit faster. If you feel uncomfortable with that, get an appointment at the closest center, explain what's happening. Honeymoons require resetting. A diabetic teaching center can check with your endo by phone and go from there if you set it up with your home endo to work with the center.
A question, not sure if it would figure in at all, but thought I would ask. Are you on any type of a steroid? I recently noticed that even my steroid inhaler has started to affect my insulin use. I know that diabetics and prednisone don't mix (due to it raising your insulin resistance), but I never realized that even my steroid inhaler would have that issue. ?
Hi Danielle, I feel your frustration but you're getting good advice here. The last month was a mess for me too. I agree that it's really stressful and I did the same thing as you - pulled my pod in case it was an absorption issue at the site, changed my insulin vial, increased my basals as much as 85%. It makes you feel crazy because you don't know what it is or how to fix it.
When I talked to my endo, he wrote it off to the weather and decreased activity level over the holiday. He suggested focusing on exercise and adjusting basals. Eating low carb until you get your basals right will help too. My numbers are finally coming back in line.
If I were unable to see my endo, I would call him (or speak to his nurse) and I would fax him my numbers to look at. My endo has consulted with me over the phone many times in-between appointments.
changed my bolus ratio at dinner time, I feel like a new person, well tonight anyway